MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 10015896
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.2.Patient¿s birthday was not provided, (b)(6) 1975 was used based on age of patient.D.4.Medical device expiration date: unknown.E.4.: the initial reporter also notified the fda.Medwatch report #mw5115936.H.4.Device manufacture date: unknown.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd alaris pump module smartsite infusion set the tubing separated.There was no report of patient impact.The following information was provided by the initial reporter: iv tubing broke at a connection where the tubing should be sealed.The tubing was not pulled or yanked, it just fell apart.Once the disconnection was noted, the entire iv tubing was removed and bagged.There was no air in the short pigtail and the iv was easily flushed and had good blood return.New tubing was connected and the iv infusion was resumed.No need to remove or restart the iv.Event did not cause any delay in treatment or prevent a timely discharge.
 
Additional Manufacturer Narrative
H6: investigation summary the customer reported the tubing came apart without any pulling or yanking, and returned a photo.The photo verifies the complaint, and the separation happened at the silicon upper fitment.The ring retainer can be clearly seen as still there, and this is the deciding factor in the root cause.Without the blue ring retainer, the error is deemed manufacturing.When it is attached, the error falls to use error.A device history record review could not be performed on material 10015896 because the lot number is unknown.The root cause of this failure could not be identified without a failure investigation.
 
Event or Problem Description

Brand Name
BD ALARIS PUMP MODULE SMARTSITE INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16740562
Report Number9616066-2023-00693
Device Sequence Number20483021
Product Code FPA
UDI-Device Identifier50885403234062
UDI-Public(01)50885403234062
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number10015896
Device Catalogue Number10015896
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale